Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 83, NWS Midland/Odessa, TX

September 17, 2011Ector County, Midland County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 17, 2011, 6:58 PM CDT for Ector County, Midland County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2011, 6:58 PM CDT (23:58 UTC)
Expired
Sep 17, 2011, 8:00 PM CDT
In force
62 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Ector County, TX, Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 14 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 12.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1974 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1974 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WUUS54 KMAF 172358
SVRMAF
TXC135-329-180100-
/O.NEW.KMAF.SV.W.0083.110917T2358Z-110918T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
658 PM CDT SAT SEP 17 2011

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ECTOR COUNTY IN WEST TEXAS...
  MIDLAND COUNTY IN WEST TEXAS...

* UNTIL 800 PM CDT

* AT 656 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  ODESSA...MOVING EAST NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  WARFIELD...
  MIDLAND INTERNATIONAL AIRPORT...
  COTTON FLAT...
  VALLEY VIEW...
  GREENWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3207 10184 3166 10184 3166 10243 3185 10244
TIME...MOT...LOC 2358Z 248DEG 23KT 3179 10231

$$
2 follow-up statements
187 
WWUS54 KMAF 180025
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
725 PM CDT SAT SEP 17 2011

TXC135-180032-
/O.CAN.KMAF.SV.W.0083.000000T0000Z-110918T0100Z/
ECTOR TX-
725 PM CDT SAT SEP 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ECTOR COUNTY IS
CANCELLED...

AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED OUT
OF THE COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED
FOR ECTOR COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3190 10229 3207 10184 3166 10184 3166 10229
TIME...MOT...LOC 0022Z 248DEG 24KT 3180 10211

$$

TXC329-180100-
/O.CON.KMAF.SV.W.0083.000000T0000Z-110918T0100Z/
MIDLAND TX-
725 PM CDT SAT SEP 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR MIDLAND COUNTY...

AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
COTTON FLAT...OR ABOUT 14 MILES SOUTH OF MIDLAND...MOVING EAST AT 25
MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
COTTON FLAT...
SOUTH CENTRAL MIDLAND COUNTY...
VALLEY VIEW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3190 10229 3207 10184 3166 10184 3166 10229
TIME...MOT...LOC 0022Z 248DEG 24KT 3180 10211

$$
092 
WWUS54 KMAF 180051
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
751 PM CDT SAT SEP 17 2011

TXC329-180101-
/O.EXP.KMAF.SV.W.0083.000000T0000Z-110918T0100Z/
MIDLAND TX-
751 PM CDT SAT SEP 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR MIDLAND COUNTY WILL EXPIRE AT
800 PM CDT...

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3190 10229 3207 10184 3166 10184 3166 10229
TIME...MOT...LOC 0051Z 248DEG 24KT 3187 10190

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 6:03 PM CDT, 55 minutes earlier.

Area forecast discussion, Sep 17, 6:03 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
603 PM CDT SAT SEP 17 2011

.DISCUSSION...
PLEASE SEE THE 00Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
ISOLATED THUNDERSTORMS CONTINUE ACROSS WEST TEXAS THIS EVENING.
MOST TERMINALS...HOWEVER...WILL NOT EXPERIENCE ANY TSRA. AN
OUTFLOW BOUNDARY WEST OF MAF WILL PASS OVER THE TERMINAL WITHIN
THE NEXT 45 MINUTES OR SO. THEREFORE...WE WILL CONTINUE WITH A
TEMPO GROUP FOR -TSRA AT MAF FROM 00-03Z...AS ADDITIONAL
DEVELOPMENT MAY OCCUR ALONG THIS BOUNDARY THROUGH THE EVENING
HOURS. OTHERWISE...EXPECT CLEARING SKIES AND VFR TO APPLY DURING
THE OVERNIGHT HOURS. A WEAK COLD FRONT WILL RESULT IN A WIND SHIFT
FROM THE NORTH AND NORTHWEST LATE TOMORROW MORNING...WITH SOME
GUSTS APPROACHING 20 KT AT HOB.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

78
Hazardous weather outlook, Sep 17, 1:32 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
132 PM CDT SAT SEP 17 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-181845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
132 PM CDT SAT SEP 17 2011 /1232 PM MDT SAT SEP 17 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
TONIGHT PRIMARILY FROM THE STOCKTON PLATEAU INTO THE PERMIAN
BASIN. MORE ISOLATED ACTIVITY WILL BE POSSIBLE IN THE UPPER TRANS
PECOS AND SOUTHEAST NEW MEXICO. A FEW STORMS MAY BECOME SEVERE
WITH LARGE HAIL AND STRONG GUSTY WINDS BEING THE PRIMARY THREAT.
BRIEF HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE WITH
ANY STORMS THAT FORM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PROBABILITY OF WIDE SPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Sep 17, 4:00 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 PM CDT SAT SEP 17 2011

NMZ034-TXZ050-058>060-067-074-075-081-172200-
LOVING-PECOS-WARD-WINKLER-ANDREWS-SOUTHERN LEA COUNTY-BIG BEND AREA-
DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS-
400 PM CDT SAT SEP 17 2011

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING EAST CENTRAL JEFF DAVIS...EASTERN LOVING...NORTH CENTRAL
BREWSTER...SOUTHEASTERN LEA...SOUTHEASTERN REEVES...SOUTHWESTERN
ANDREWS...WARD...WESTERN PECOS AND WINKLER COUNTIES UNTIL 500 PM
CDT/400 PM MDT/...

AN AREA OF SCATTERED THUNDERSTORMS...SOME WITH SMALL HAIL AND GUSTY
WINDS...WAS LOCATED FROM 13 MILES SOUTHWEST OF JAL TO 19 MILES
SOUTHEAST OF HOVEY AT 400 PM CDT/300 PM MDT/...MOVING NORTHEAST AT
20 MPH.

THE STRONGEST STORMS WERE 12 MILES WEST OF KERMIT AND 10 MILES NORTH
OF MARATHON. THESE STORMS MAY PRODUCE HAIL EXCEEDING DIME SIZE WITH
WINDS UP TO 50 MPH.

PEOPLE IN EAST CENTRAL JEFF DAVIS...EASTERN LOVING...NORTH CENTRAL
BREWSTER...SOUTHEASTERN LEA...SOUTHEASTERN REEVES...SOUTHWESTERN
ANDREWS...WARD...WESTERN PECOS AND WINKLER COUNTIES...INCLUDING THE
CITIES OF FORT STOCKTON AND KERMIT...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

05
Special weather statement, Sep 17, 4:22 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
422 PM CDT SAT SEP 17 2011

TXZ080-172200-
MARFA PLATEAU-
422 PM CDT SAT SEP 17 2011

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PRESIDIO COUNTY UNTIL 500 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER EAST CENTRAL PRESIDIO COUNTY
20 MILES SOUTH OF MARFA AT 419 PM CDT...MOVING NORTHEAST AT 10 MPH.
THIS STORM IS CAPABLE OF PRODUCING DIME SIZED HAIL...WIND GUSTS UP
TO 40 MPH...BRIEF HEAVY RAIN AND DANGEROUS LIGHTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY ALERT TO THE WEATHER AND BE PREPARED TO TAKE ACTION IF SEVERE
WEATHER THREATENS OR A WARNING IS ISSUED.

&&

05
Special weather statement, Sep 17, 4:42 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
442 PM CDT SAT SEP 17 2011

TXZ050-060-172245-
WINKLER-ANDREWS-
442 PM CDT SAT SEP 17 2011

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING ANDREWS AND WINKLER COUNTIES UNTIL 545 PM CDT...

A LINE OF THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED
FROM 5 MILES NORTHEAST OF FRANKEL CITY TO 7 MILES SOUTHWEST OF WINK
AT 440 PM CDT...MOVING EAST AT 15 MPH. THE STRONGEST STORMS WERE
7 MILES SOUTHWEST OF WINK AND 25 MILES WEST OF ANDREWS. THE STRONGER
STORMS WILL PRODUCE UP TO DIME SIZED HAIL...WIND GUSTS TO 50 MPH AND
BRIEF HEAVY RAIN.

SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED OVER WESTERN ANDREWS
COUNTY AND MUCH OF WINKLER COUNTY THROUGH 545 PM CDT. SOME STORMS
COULD BRIEFLY APPROACH SEVERE LIMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WIND MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT WAIT FOR THE
SOUND OF THUNDER BEFORE TAKING COVER.

&&

05
Special weather statement, Sep 17, 5:21 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
521 PM CDT SAT SEP 17 2011

TXZ046>048-050-051-172300-
DAWSON-MARTIN-SCURRY-BORDEN-ANDREWS-
521 PM CDT SAT SEP 17 2011

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
ANDREWS...BORDEN...NORTHWESTERN MARTIN...SOUTHEASTERN DAWSON AND WEST
CENTRAL SCURRY COUNTIES UNTIL 545 PM CDT...

A LINE OF SCATTERED DEVELOPING THUNDERSTORMS WAS LOCATED FROM 19
MILES SOUTHWEST OF FRANKEL CITY TO 10 MILES SOUTHWEST OF FLUVANNA
AT 520 PM CDT...MOVING EAST AT 20 MPH. THESE STORMS ARE EXPECTED
TO BECOME STRONG WITH UP TO DIME SIZED HAIL AND WIND GUSTS AS HIGH
AS 50 MPH. CONDITIONS ARE FAVORABLE FOR A FEW STORMS TO BECOME
SEVERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR WEST TEXAS.

PEOPLE IN THE AFFECTED AREA SHOULD BE PREPARED TO SEEK A STURDY
SHELTER IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

05
Special weather statement, Sep 17, 6:25 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
625 PM CDT SAT SEP 17 2011

TXZ068-180000-
CRANE-
625 PM CDT SAT SEP 17 2011

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTH CENTRAL CRANE COUNTY UNTIL 700 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER NORTHEASTERN CRANE COUNTY AT
625 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF
PRODUCING UP TO DIME SIZED HAIL AND WIND GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

05
Special weather statement, Sep 17, 6:44 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
644 PM CDT SAT SEP 17 2011

TXZ061-062-068-069-180030-
ECTOR-MIDLAND-CRANE-UPTON-
644 PM CDT SAT SEP 17 2011

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN CRANE...NORTHWESTERN UPTON...SOUTHEASTERN ECTOR AND
SOUTHWESTERN MIDLAND COUNTIES UNTIL 730 PM CDT...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES NORTHWEST OF
PLEASANT FARMS TO 8 MILES WEST OF CRANE AT 645 PM CDT...MOVING EAST
AT 15 MPH. THESE STORMS ARE PRESENTLY EXPECTED DO STAY SOUTH OF
ODESSA AND MIDLAND...THOUGH ADDITIONAL DEVELOPMENT IS POSSIBLE.

AS THESE STORMS MOVE EASTWARD INTO SOUTHWESTERN MIDLAND COUNTY AND
NORTHWESTERN UPTON COUNTY...PEA SIZED HAIL AND WIND GUSTS TO 50 MPH
ARE POSSIBLE. THE OUTFLOW WINDS WILL LIKELY PRECEDE THE STORMS.
STRONG WINDS ARE POSSIBLE IN THE CRANE AREA BY 7 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

05

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 7:06 PM CDTAreal Flood AdvisoryMAFBrewster, Pecos3 hr
Sep 16, 8:22 PM CDTSevere Thunderstorm WarningMAFReeves53 min
Sep 16, 8:30 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Presidio60 min
Sep 16, 9:20 PM CDTAreal Flood AdvisoryMAFBrewster, Jeff Davis, Presidio3 hr
Sep 16, 9:20 PM CDTAreal Flood AdvisoryMAFReeves115 min
Sep 16, 9:30 PM CDTSevere Thunderstorm WarningMAFBrewster31 min
Sep 16, 9:55 PM CDTAreal Flood AdvisoryMAFPecos2 hr
Sep 17, 12:05 AM CDTAreal Flood AdvisoryMAFPresidio3 hr
Sep 17, 1:03 AM CDTAreal Flood AdvisoryMAFPresidio3 hr
Sep 17, 5:13 AM CDTAreal Flood AdvisoryMAFBrewster, Pecos, Terrell2 hr
Sep 17, 6:44 AM CDTRiver Flood WarningMAFPresidio9 hr
Sep 17, 6:44 AM CDTRiver Flood WarningMAFPresidio9 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.